He wants me to go from 10 mg to 5mg for 2 days then just stop. I have been on lexapro for 4 months. Is this safe ?
9 Mar 2012
Hello, there is validity in your apprehension about this; you may want to ask your provider about a phenomena known as "Serotonin Flu" which are mild, stomach like flu with vertigo, upset stomach, vomiting, etc. This can occur with persons when they stop the SSRI, in your case Lexapro. True, it is or at least from my experience deadly, but it is uncomfortable and something that more likely than not, be avoided if a person is titrated off the antidepressant, again in your situation, Lexapro, more slowly than two days. But, the most important fact to remember this is between yourself and your provider; however, going into a provider appointment with some idea or even briefly written questions, such as more than valid concern of such an expedient discontinuation of your Lexapro, may induce something such as: "Serotonin Flu" and even a rebound event of the vegetative symptoms or whatever you were placed on it initially.
Providers are very, very busy, and clients are lucky if he or she gets to visit with them for the full duration of this time, discussing all elements and subjects that the client wished to discuss or address. This is why going into the provider visit with your concerns/questions are so helpful, especially to assist or prompt our memories because when the time goes so quickly, it is very likely all your concerns/questions will be addressed with a satisfactory answer or guidance you were seeking initially and paying good money for. I know that this was not a direct answer to your question, such as yes or no, but it is essential that you have as much information as you can as knowledge is power, which can allow you to make more informed decisions regarding healthcare and wellbeing. Best regards and luck, Cindy
- Lexapro Information for Consumers
- Lexapro Information for Healthcare Professionals (includes dosage details)
- Side Effects of Lexapro (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
I have been on Lexapro for 6 weeks now and although it has helped quite a bit with the depression I am still experiencing anxiety, especially in the ...
9 answers • 22 May 2010
I have been on lexapro 20 mg for 3 months and I don,t think it does a damn thing.I started lamictal?
about 2 and a half months ago and find it is no good either.My depression just stays the same,kinda of a low grade depression.Can anybody shed some ...
4 answers • 24 May 2010
I live in Queensland Australia I was suffering from depression and my doctor prescribed Lexapro 10mg
... I took them for around 18 months they were new here when he precribed them and I could find nothing bad on the internet about Lexapro. After ...
1 answer • 3 Nov 2011
the last time I tried to came off it I got sooo sick. background: I was so depressed, suicidal depressed. and when I first addmitted it, I was put ...
1 answer • 31 Mar 2012
I'm taking 20mg lexapro and recently my doctor added lamotrigine. Its been about a month and I'm starting to feel more depressed than i ...
3 answers • 14 Dec 2013